Alert archive / New Jersey / Snow Squall Warnings in 2026

Snow Squall Warning 6, NWS Philadelphia/Mount Holly

January 1, 2026New Castle County, Delaware; 10 counties in New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this snow squall warning at Jan 1, 2026, 4:44 AM EST for New Castle County, Delaware; 10 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2026, 4:44 AM EST (09:44 UTC)
Expired
Jan 1, 2026, 5:30 AM EST
In force
46 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 98 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2026-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2026-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS51 KPHI 010944
SQWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Mount Holly NJ
444 AM EST Thu Jan 1 2026

DEC003-NJC005-007-011-015-019-021-023-025-033-035-PAC017-029-045-091-
101-011030-
/O.NEW.KPHI.SQ.W.0006.260101T0944Z-260101T1030Z/
New Castle DE-Camden NJ-Mercer NJ-Somerset NJ-Cumberland NJ-Salem NJ-
Hunterdon NJ-Gloucester NJ-Burlington NJ-Monmouth NJ-Middlesex NJ-
Montgomery PA-Bucks PA-Chester PA-Philadelphia PA-Delaware PA-
444 AM EST Thu Jan 1 2026

The National Weather Service in Mount Holly NJ has issued a

* Snow Squall Warning for...
  New Castle County in northern Delaware...
  Camden County in southern New Jersey...
  Mercer County in central New Jersey...
  Southern Somerset County in northern New Jersey...
  Northwestern Cumberland County in southern New Jersey...
  Salem County in southern New Jersey...
  Southern Hunterdon County in northwestern New Jersey...
  Gloucester County in southern New Jersey...
  Northwestern Burlington County in southern New Jersey...
  Southwestern Monmouth County in central New Jersey...
  Southwestern Middlesex County in northern New Jersey...
  Montgomery County in southeastern Pennsylvania...
  Bucks County in southeastern Pennsylvania...
  Chester County in southeastern Pennsylvania...
  Philadelphia County in southeastern Pennsylvania...
  Delaware County in southeastern Pennsylvania...

* Until 530 AM EST.

* At 444 AM EST, a dangerous snow squall was located along a line
  extending from near Frenchtown to Valley Forge to Calvert, moving
  southeast at 40 mph.

  HAZARD...Intense bursts of heavy snow and gusty winds leading to 
           blowing snow and rapidly falling visibility. Wind gusts 
           up to 35 mph.

  SOURCE...Radar and webcams.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Vineland, Newark,
Bridgeton, Middletown, West Chester, Gloucester City, Cherry Hill,
Bensalem, Evesham, Mount Laurel, Ewing, Norristown, Chester,
Willingboro, Deptford, and Voorhees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3976 7606 3986 7601 4018 7562 4059 7517
      4028 7438 3978 7478 3932 7526 3939 7577
      3972 7579 3972 7613
TIME...MOT...LOC 0944Z 299DEG 36KT 4053 7497 4007 7549 3970 7600 

SNOW SQUALL...OBSERVED

$$

Gorse
2 follow-up statements
222 
WWUS51 KPHI 011001
SQWPHI

Snow Squall Warning
National Weather Service Mount Holly NJ
501 AM EST Thu Jan 1 2026

DEC003-NJC005-007-011-015-019-021-023-025-033-035-PAC017-029-045-091-
101-011030-
/O.CON.KPHI.SQ.W.0006.000000T0000Z-260101T1030Z/
New Castle DE-Camden NJ-Mercer NJ-Somerset NJ-Cumberland NJ-Salem NJ-
Hunterdon NJ-Gloucester NJ-Burlington NJ-Monmouth NJ-Middlesex NJ-
Montgomery PA-Bucks PA-Chester PA-Philadelphia PA-Delaware PA-
501 AM EST Thu Jan 1 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 530 AM EST FOR NEW
CASTLE...CAMDEN...MERCER...SOUTHERN SOMERSET...NORTHWESTERN
CUMBERLAND...SALEM...SOUTHERN HUNTERDON...GLOUCESTER...NORTHWESTERN
BURLINGTON...SOUTHWESTERN MONMOUTH...SOUTHWESTERN MIDDLESEX...
MONTGOMERY...BUCKS...CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...

At 500 AM EST, a dangerous snow squall was located along a line
extending from near Flemington to Trout Lake to Elkton, moving
southeast at 40 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and rapidly falling visibility. Wind gusts up 
         to 50 mph could knock down tree limbs and blow around 
         unsecured objects.

SOURCE...Radar and webcams.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Vineland, Newark,
Bridgeton, Middletown, West Chester, Gloucester City, Cherry Hill,
Bensalem, Evesham, Mount Laurel, Ewing, Norristown, Chester,
Willingboro, Deptford, and Voorhees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3976 7606 3986 7601 4018 7562 4059 7517
      4028 7438 3978 7478 3932 7526 3939 7577
      3972 7579 3972 7613
TIME...MOT...LOC 1000Z 298DEG 36KT 4048 7486 4000 7533 3963 7584 

SNOW SQUALL...OBSERVED

$$

Gorse
296 
WWUS51 KPHI 011016
SQWPHI

Snow Squall Warning
National Weather Service Mount Holly NJ
516 AM EST Thu Jan 1 2026

DEC003-NJC005-007-011-015-019-021-023-025-033-035-PAC017-029-045-091-
101-011030-
/O.CON.KPHI.SQ.W.0006.000000T0000Z-260101T1030Z/
New Castle DE-Camden NJ-Mercer NJ-Somerset NJ-Cumberland NJ-Salem NJ-
Hunterdon NJ-Gloucester NJ-Burlington NJ-Monmouth NJ-Middlesex NJ-
Montgomery PA-Bucks PA-Chester PA-Philadelphia PA-Delaware PA-
516 AM EST Thu Jan 1 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 530 AM EST FOR NEW
CASTLE...CAMDEN...MERCER...SOUTHERN SOMERSET...NORTHWESTERN
CUMBERLAND...SALEM...SOUTHEASTERN HUNTERDON...GLOUCESTER...
NORTHWESTERN BURLINGTON...SOUTHWESTERN MONMOUTH...SOUTHWESTERN
MIDDLESEX...SOUTHEASTERN MONTGOMERY...SOUTHEASTERN BUCKS...
SOUTHEASTERN CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...

At 516 AM EST, a dangerous snow squall was located along a line
extending from Skillman to South Philadelphia to near Saint Georges,
moving southeast at 40 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and rapidly falling visibility. Wind gusts up 
         to 50 mph could knock down tree limbs and blow around 
         unsecured objects.

SOURCE...Radar and webcams.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Vineland, Newark,
Bridgeton, Middletown, West Chester, Gloucester City, Cherry Hill,
Bensalem, Evesham, Mount Laurel, Ewing, Norristown, Chester,
Willingboro, Deptford, and Voorhees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3978 7478 3932 7526 3936 7551 3936 7553
      3939 7577 3972 7579 4010 7548 4052 7500
      4028 7438
TIME...MOT...LOC 1016Z 301DEG 34KT 4041 7472 3993 7520 3956 7571 

SNOW SQUALL...OBSERVED

$$

Gorse

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this snow squall warning went out at Jan 1, 1:57 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 1, 1:57 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
157 AM EST Thu Jan 1 2026

.SYNOPSIS...
An arctic front will cross our area early this morning, then
weak high pressure will extend from the Ohio Valley to Delmarva
late today and linger into the weekend. An area of low pressure
tracks south of our region Saturday night into early Sunday.
High pressure builds in for Monday before shifting offshore into
Tuesday, then a cold front crosses our area during Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface low pressure near Hudson Bay will continue to track east,k
dragging a strong cold front that is currently through western New
York and western Pennsylvania through the region as the morning
progresses.

This front will be pushed through the region by strong shortwave
energy, and while some light snow is possible out ahead of it, a
line of snow showers, with even a few snow squalls, will pass
through from west to east from around 2 am to around 7 am. The snow
squalls will be capable of highly localized visibilities down to a
mile or less as well as brief, gusty winds. Best chances for these
squalls will be in the southern Poconos and into the Lehigh Valley.
That does not rule out snow showers elsewhere, just where the
strongest snow squall potential lies.

Cold front moves off the New Jersey and Delaware coasts after
sunrise, and any snow tapers off. A strong pressure gradient forms
between low pressure over eastern Canada and high pressure building
into the central United States. Northwest winds will increase to 15
to 20 mph with 25 to 35 mph gusts for most of the day, then winds
diminish shortly after sunset with loss of diurnal heating and as
the pressure gradient slackens. Highs today will be cold, even for
early January, topping off in the upper 20s to low 30s, except for
southeast New Jersey and Delmarva, where highs will be in the mid to
upper 30s.

An upper trough remains over the Northeast tonight and some more
shortwaves will pass through the region. While some flurries are
possible, not expecting much more than that. Winds remain elevated,
generally around 10 mph with some gusts to 15 mph or so. Those
winds, combined with cloudy skies will keep optimal radiational
cooling conditions from developing. That said, cold air advection
will be underway and lows tonight will be in the teens to low 20s.
Wind chills tonight will be in the single digits to low teens.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday is a dry day, although there will be some troughing to the
north into Friday which keeps some clouds around. There will be
ongoing snow showers to the north associated with the troughing and
some lake effect during this time frame as well, which may result in
some flurries reaching into the northwest portion of our area. This
activity looks limited at this time. Highs on Friday are mainly in
the 30s (20s in the Poconos and far northwest New Jersey).

An area of high pressure moves into the Midwest Friday night
and eastward into the weekend. This will allow for dry weather
Friday night and for most of Saturday. Friday night is mostly
clear to partly cloudy. Lows are in the mid teens to low 20s Friday
night. Clouds increase through the day Saturday from the south as an
area of low pressure develops across the southeast U.S. and travels
northeastward. Most of the day is dry Saturday with highs in the 30s
for many.

For the time period of Saturday night into early Sunday morning,
there will be an upper-level trough moving through the region along
with two pieces of upper-level energy with one to the south of the
area into Delmarva and one to the north of our area. Generally, the
guidance keeps the developing low well to our south. The northern
extent of the precipitation shield will depend not just on the track
of the surface low, but also dry air northward and if the trough
aloft sharpens up a bit more. The latter would involve the southern
energy phasing more with the northern energy, and therefore
something to watch. Given the continued uncertainty, made no changes
from the National Blend of Models (NBM) which paints slight chance
to low chance PoPS from about I-95 south and east. As of now, this
system looks to be a quick mover as it exits very early Sunday
morning.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Summary...Cold conditions, then some milder air starts to arrive
Wednesday.

Synoptic Overview...A sharpening upper-level trough pivots across
the East Sunday, then a shortwave embedded within the northwest flow
aloft crosses the Northeast later Monday into Tuesday and may
amplify the trough for a time. Another upper-level trough crosses
the Great Lakes region into adjacent Canada Wednesday. At the
surface, a cold front looks to cross our area late Tuesday or during
Wednesday.

For Sunday and Monday...As the axis of a sharpening upper-level
trough pivots across the East Sunday morning, surface low pressure
is forecast to track out to sea as it is centered well east of
Delmarva. This should result in dry but cold conditions. Surface
high pressure then slides across our area Monday but quickly shifts
offshore by Monday night. Some warm air advection ahead of a clipper
type system in the Great Lakes could produce some light snow late
Monday across mainly portions of our northern and western areas.
This feature looks weak and moisture starved therefore any snow that
would occur, as of now, looks to be rather light.

For Tuesday and Wednesday...Some mid level ridging arrives across
our area during Tuesday as the axis of high pressure slides across
our region. A trough in the Upper Midwest and Great Lakes will toss
a warm front our way, and with return flow become more established,
a milder air mass will start to arrive especially by Wednesday ahead
of a cold front. The amount of moisture with this front is
uncertain, especially given that the main energy may end up lifting
well to our north, thus leaving our region within an area of much
weaker forcing. Daytime temperatures especially on Wednesday are
forecast to top out several degrees above average.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Early this morning...Overall, VFR. However, there will be a
brief window of MVFR and possibly even IFR conditions in SHSN as
a cold front passes through the terminals. for KRDG/KABE, timing
would be from 09Z-11Z; KTTN/KPNE/KPHL/KILG, timing would be from
10Z-12Z, and for KMIV/KACY, timing would be 11Z-13Z, though
confidence is much lower in sub-VFR conditions occuring at
KMIV/KACY. S-Sw winds 5 to 10 kt, turning SW, then NW and
increasing to 10 to 15 kt with 20 to 25 kt gusts. Moderate
confidence.

Today...VFR. W-NW winds 15 to 20 kt with 25 to 30 kt gusts.
Moderate confidence.

Tonight...VFR. NSW. W winds 5 to 10 kt. High confidence.

Outlook...

Friday and Saturday...VFR.

Saturday night...Mainly VFR, however if a southern system shifts far
enough north then a period of sub-VFR conditions along with some
light snow will be possible.

Sunday and Monday...VFR.

&&

.MARINE...
A cold front moves across the waters later this morning. Some VSBY
restrictions are possible in snow showers with its passage, but any
snow showers will be brief.

Southwest winds 15 to 20 kt with 25 to 30 kt gusts ahead of the
front will abruptly turn northwest behind the front later this
morning. There may be a few brief, sporadic gale force gusts, but do
not think they will be frequent enough nor widespread enough to
warrant a Gale Warning. Small Craft Advisories remain in effect
through late this afternoon.

Sub-SCA conditions tonight.

Outlook...

Friday through Monday...The conditions are anticipated to be below
Small Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
     431-450>455.

&&

SYNOPSIS...Gorse
NEAR TERM...MPS
SHORT TERM...Gorse/Guzzo
LONG TERM...Gorse
AVIATION...Gorse/MPS
MARINE...Gorse/MPS
Hazardous weather outlook, Jan 1, 3:16 AM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
316 AM EST Thu Jan 1 2026

MDZ012-015-019-020-021100-
Kent MD-Queen Annes-Talbot-Caroline-
316 AM EST Thu Jan 1 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Local storm report, Jan 1, 4:24 AM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
424 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     Non-Tstm Wnd Gst Reading Regional Airpor 40.38N 75.96W
01/01/2026  M49 MPH          Berks              PA   ASOS

            Snow squall with visibility down to 1/4SM.

&&

MPS
Local storm report, Jan 1, 4:26 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
426 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     Snow Squall      Reading Regional Airpor 40.38N 75.96W
01/01/2026                   Berks              PA   ASOS

            49 mph wind gust and visibility down to
            1/4SM in heavy snow.

&&

MPS
Local storm report, Jan 1, 4:34 AM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
434 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     Snow Squall      Pocono Mountains Munici 41.14N 75.38W
01/01/2026                   Monroe             PA   ASOS

            Rapid visibility drop to one quarter of a
            mile in heavy snow with the passage of a
            snow squall. Nearby PennDOT camera and RWIS
            station showed road surface quickly covered
            with snow. Wind gusts 30 to 35 mph.

&&

Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 5:34 AM ESTSnow Squall WarningPHIKent, New Castle56 min
Jan 1, 6:31 AM ESTSnow Squall WarningPHIKent, Sussex44 min
Jan 1, 3:25 AM ESTSnow Squall WarningPHISussex, Warren65 min
Jan 1, 4:00 AM ESTSnow Squall WarningPHIHunterdon45 min
Jan 1, 4:29 AM ESTSnow Squall WarningPHIHunterdon, Middlesex, Morris, Somerset, Sussex, Warren61 min
Jan 1, 5:03 AM ESTSpecial Marine WarningPHI57 min
Jan 1, 5:27 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more63 min
Jan 1, 5:58 AM ESTSpecial Marine WarningPHI62 min
Jan 1, 6:16 AM ESTSpecial Marine WarningPHI59 min
Jan 1, 6:34 AM ESTSnow Squall WarningPHIBurlington, Monmouth, Ocean41 min
Jan 1, 7:14 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Cape May, Cumberland, Ocean46 min
Jan 1, 2:35 AM ESTSnow Squall WarningPHICarbon, Monroe55 min
Jan 1, 3:11 AM ESTSnow Squall WarningPHIBerks, Lehigh64 min

Nearby

Snow Squall Warnings in New Jersey, 2026Snow Squall Warnings in Pennsylvania, 2026Snow Squall Warnings in Delaware, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.